Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Fast and Accurate Approximate Double Bootstrap Confidence Intervals

Thomas J. DiCiccio, Michael A. Martin and G. Alastair Young
Biometrika
Vol. 79, No. 2 (Jun., 1992), pp. 285-295
Published by: Oxford University Press on behalf of Biometrika Trust
DOI: 10.2307/2336840
Stable URL: http://www.jstor.org/stable/2336840
Page Count: 11
  • Read Online (Free)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Fast and Accurate Approximate Double Bootstrap Confidence Intervals
Preview not available

Abstract

We propose two new methods for the construction of approximate iterated bootstrap confidence intervals. Our methods follow a saddlepoint approach, but employ approximate rather than exact solutions to the nonlinear saddlepoint equations that arise in applying that technique. The main advantages of the new techniques are that they yield confidence intervals with high coverage accuracy in small- to moderately-sized samples and that they achieve this accuracy with very substantial reductions in computation time compared to other methods. We illustrate our methods on calculations of confidence intervals for a ratio of means and for a correlation coefficient.

Page Thumbnails

  • Thumbnail: Page 
[285]
    [285]
  • Thumbnail: Page 
286
    286
  • Thumbnail: Page 
287
    287
  • Thumbnail: Page 
288
    288
  • Thumbnail: Page 
289
    289
  • Thumbnail: Page 
290
    290
  • Thumbnail: Page 
291
    291
  • Thumbnail: Page 
292
    292
  • Thumbnail: Page 
293
    293
  • Thumbnail: Page 
294
    294
  • Thumbnail: Page 
295
    295